# SDR CA151214008

- Difficulty date: November 27, 2015
- Submitted: June 13, 2017
- Operation: General aviation
- Make and model: Dhav DHC6300
- Aircraft time: 28,840 hours
- Engine: Pwa PT6A27
- System (JASC): 3130 · Data Recorders (Flight/Maintenance)
- Part: Recorder
- Condition: Wrong Part
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) CVR OUTPUT FROM KMA24H-70 AUDIO PANELS DOES NOT COMPLY WITH EITHER ARINC 557 OR ARINC 757 STANDARDS FOR VOICE RECORDER INPUT LEVELS.   INTERFACING AN ARINC 557 CVR (50MV RMS TO 500MV RMS) THE SUMMED AUDIO OUTPUT TO THE CVR HAS THE FOLLOWING CHARACTERISTICS. RECEIVER AUDIO LEVELS ARE WITHIN SPECIFICATIONS BUT THE BOOM MIC AUDIO LEVEL IS WAY TOO HIGH AND CAUSES CLIPPING RESULTING IN A FAILED INTEL TEST. BENCH TESTS ON THE AUDIO PANEL SHOW THE BOOM MIC INPUT CAN BE AMPLIFIED UP TO 1.7V RMS  CONVERSELY INTERFACING WITH AN ARINC 757 CVR (1V RMS TO 3V RMS) THEN THE BOOM MIC LEVEL IS WITHIN LIMITS, BUT THE RECEIVED AUDIO LEVEL IS WAY BELOW THE 1V RMS REQUIRED BY THE ARINC 757 SPECIFICATION AND IS VERY FAINT, ALMOST INAUDIBLE.  AS THE CVR OUTPUT LEVELS FROM THE BENDIX/KING AUDIO PANELS, PLUS SEVERAL OTHER MANUFACTURERS, PS ENGINEERING, JUPITER AVIONICS ETC. DO NOT APPEAR TO CONFORM WITH EITHER ARINC 557 OR 757.  CONVERSATIONS WITH NRC FLIGHT RECORDER PLAYBACK CENTER APPEAR TO SUPPORT THESE FINDINGS. (TC# 20151214008)
